U.S. doctors online nowAsk doctors free
A 35-year-old member asked:

What is the side effect of doxorubicin?

2 doctor answers9 doctors weighed in
Dr. Karen Sibert
Anesthesiology 40 years experience
Several effects: Doxorubicin is a powerful medication used in chemotherapy to treat cancer. Like many chemotherapy drugs, it causes side effects including hair loss. The dose has to be managed carefully to avoid damage to the heart. If you have cancer that requires this medication, your doctor will discuss the risks and benefits in more detail. No one is given this medication unless it's really needed.
Dr. Scott Adams
Specializes in Pediatric Hematology and Oncology
Nausea, cardiac: Doxorubicin side effects include nausea/ emesis, neutropenia, anemia, hair loss - similar to many chemotherapy medications. The more concerning side effect is cardiac toxicity. This can occur immediately or later on. The risk increases with total doses over~ 450 mg/ m2. Heart function is followed by echocardiograms. Dexrazoxane may be used on some protocols as a cardiac protectant.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 51-year-old member asked:
1 doctor answer1 doctor weighed in
A 31-year-old member asked:
1 doctor answer2 doctors weighed in
A 35-year-old member asked:
1 doctor answer3 doctors weighed in
A 34-year-old member asked:
1 doctor answer1 doctor weighed in
A 42-year-old member asked:
1 doctor answer1 doctor weighed in
Last updated Jun 25, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.